Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2015, 10:28 PM CDT for Harper County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2015, 10:28 PM CDT (03:28 UTC)
- Expired
- Sep 13, 2015, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Harper County, OK
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS54 KOUN 140328
SVROUN
OKC059-140400-
/O.NEW.KOUN.SV.W.0613.150914T0328Z-150914T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SUN SEP 13 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF ENGLEWOOD...MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN HARPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9954 3689 9953 3684 9991 3700 9995
TIME...MOT...LOC 0328Z 251DEG 14KT 3696 9984
HAIL...1.25IN
WIND...70MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:10 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 7:10 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 710 PM CDT SUN SEP 13 2015 .DISCUSSION... && .AVIATION... STRONG SOUTH WINDS WILL PERSIST TONIGHT AND INCREASE TOMORROW WITH GUSTS OVER 30KTS IN WESTERN OK. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MAY MOVE ACROSS THE WESTERN HALF OF OKLAHOMA EARLY MONDAY. VFR CONDITIONS ARE EXPECTED TO PERSIST. && .PREV DISCUSSION... /ISSUED 245 PM CDT SUN SEP 13 2015/ DISCUSSION... TEMPS HAVE CLIMBED BACK INTO THE UPPER 80S AND LOWER 90S THIS AFTERNOON ALONG AND WEST OF I35. MOST...IF NOT ALL...OF THE GUIDANCE WAS TOO COOL TODAY AND WITH EVEN WARMER 850 MB TEMPS TOMORROW (SIMILAR BUT STRONGER SSW LOW LEVEL FLOW) DECIDED TO BUMP TEMPS 1-3 DEGREES FOR TOMORROW AFTERNOON. A STRONG LLJ LATE TONIGHT WILL ALSO KEEP TEMPS MUCH WARMER TOMORROW AM THAN THEY WERE THIS MORNING. VERY LATE TONIGHT THROUGH EARLY TOMORROW MORNING...EXPECT MID LEVEL WAA TO DEVELOP AGAIN JUST WEST OF I35. A MID LEVEL SHORTWAVE TROUGH WILL ALSO MOVE IN FROM THE WEST. MOISTURE TRENDS CONTINUE TO SUGGEST THE AXIS OF HIGHER POPS WILL SHIFT EAST A BIT TOWARD I35...ESPECIALLY NEAR/AFTER SUNRISE. POPS HAVE BEEN INCREASED SLIGHTLY NW OF THE OKC METRO TOMORROW MORNING WHERE MOST OF THE NWP MODELS SUGGEST THE STRONGEST LIFT WILL BE. DRIER MID LEVEL AIR/SUBSIDENCE WILL QUICKLY FOLLOW THIS WAVE SO DO NOT EXPECT POPS TO LINGER MUCH AFTER 15Z MON. SW MID TO UPPER FLOW WILL DEVELOP THROUGH TUES AS A FAIRLY STOUT/DEEP MID TO UPPER TROUGH MOVES INTO THE PAC NW AND INTERMOUNTAIN WEST. A WEAK MID LEVEL SHORTWAVE TROUGH WITHIN THIS FLOW COULD CLIP THE EXTREME NW LATE WED NIGHT SO DECIDED TO INCLUDE SOME SCHC POPS THERE. OTHERWISE...EXPECT THE WARMING TREND TO CONTINUE THROUGH THE WORK WEEK AS HEIGHTS CONTINUE TO INCREASE IN ASSOCIATION WITH THE SUBTROPICAL RIDGE MOVING OVER CENTRAL AND WEST TEXAS. AS THE AFOREMENTIONED TROUGH TRAVERSES THE ROCKIES AND CENTRAL PLAINS FRIDAY...A COLD FRONT IS STILL EXPECTED TO MOVE NEAR NORTHERN OK FRIDAY EVENING. THERE ARE STILL SOME TIMING DISAGREEMENTS WITH THE WAVE AND THUS TIMING DISAGREEMENTS WITH THE COLD FRONT...BUT WITH SUFFICIENT LOW LEVEL MOISTURE RETURN AHEAD OF IT EXPECT AT LEAST SOME CHANCE POPS TO ACCOMPANY THE FRONT NEXT WEEKEND. FOR NOW...IT APPEARS SATURDAY MORNING MAY HAVE THE BEST POTENTIAL FOR RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 90 66 89 / 20 20 0 0 HOBART OK 68 93 67 92 / 20 10 0 0 WICHITA FALLS TX 67 93 67 92 / 20 10 0 0 GAGE OK 68 94 68 93 / 20 0 0 0 PONCA CITY OK 66 89 67 89 / 20 20 0 0 DURANT OK 64 90 64 89 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/09/09
Hazardous weather outlook, Sep 13, 11:47 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1147 AM CDT SUN SEP 13 2015 OKZ004>048-050>052-TXZ083>090-141015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1147 AM CDT SUN SEP 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND STORMS MAY DEVELOP ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AGAIN THIS EVENING...WITH THE STORM CHANCES SPREADING EAST OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY LINGER ACROSS CENTRAL AND EASTERN OKLAHOMA AFTER SUNRISE MONDAY...BEFORE DISSIPATING DURING THE MORNING. ALTHOUGH SEVERE WEATHER IS UNLIKELY...STRONG WIND GUSTS MAY OCCUR WITH ANY SHOWER OR THUNDERSTORM DURING THE MORNING. STORM CHANCES RETURN ON THURSDAY NIGHT AND FRIDAY AS THE NEXT COLD FRONT APPROACHES THE AREA. .WINDS... MONDAY WILL BE WINDY...ESPECIALLY OVER NORTHWEST OKLAHOMA...WHERE SOUTH TO SOUTHWEST WINDS WILL AVERAGE 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Sep 13, 10:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN SEP 13 2015
OKZ004-009-140345-
HARPER OK-ELLIS OK-
1003 PM CDT SUN SEP 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1045 PM CDT...
AT 1001 PM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF ENGLEWOOD TO 3 MILES WEST OF LAVERNE... MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LAT...LON 3700 9952 3650 9963 3635 9997 3662 10000
3700 10000
TIME...MOT...LOC 0301Z 230DEG 38KT 3719 10009 3670 9995
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:03 PM CDT | Special Weather Statement | OUN | Harper | 42 min |
| Sep 13, 10:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Sep 13, 11:17 PM CDT | Special Weather Statement | OUN | Harper | 43 min |
| Sep 13, 11:58 PM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| Sep 14, 12:26 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 49 min |
| Sep 14, 12:50 AM CDT | Special Weather Statement | OUN | Woodward | 40 min |
| Sep 14, 1:24 AM CDT | Special Weather Statement | OUN | Dewey | 51 min |
| Sep 14, 2:07 AM CDT | Special Weather Statement | OUN | Custer, Dewey, Major | 38 min |
| Sep 14, 2:42 AM CDT | Special Weather Statement | OUN | Blaine, Custer | 48 min |
| Sep 14, 3:26 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Kingfisher | 34 min |
| Sep 14, 3:51 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 9 more | 15 hr |
| Sep 14, 4:03 AM CDT | Special Weather Statement | OUN | Blaine, Caddo | 27 min |
| Sep 14, 4:31 AM CDT | Special Weather Statement | OUN | Canadian | 44 min |
| Sep 14, 5:43 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Sep 14, 6:33 AM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Sep 14, 6:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Sep 14, 9:46 AM CDT | Special Weather Statement | OUN | Payne | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.